HELP ME PLEASE!!

Discussion in 'Fibromyalgia Main Forum' started by CHefPaula1965, Sep 18, 2006.

  1. CHefPaula1965

    CHefPaula1965 New Member

    Hello,
    I have been getting the nerve block shots now... I have my third treatment today..........
    I am also on Darvon.. supposed to be taking 1 darvon 3 times a day............. taking 1/2 in AM and 1 at bedtime..
    My brain is fried.......... I am slow thinking........ my legs are VERY wobbly.. have to have a hand to hold or wheelchair...........
    WHAT IS WRONG WITH ME??????????????????????
    I am so sad........... cant we get this right?? I need to work........... DH makes $12/hour we can't live on that!!!
    What should I do?? Should I realy be driving??? with the dizzyness, ditsyness and the wobly legs driving to work is a feat................. work is slow today so I don't have to respond very fast... but am forgetting very simple things that are supposedly routine!!
    What is doing this
    ????? why can't I walk sometimes??
    HELP ME!!!!!!!!!!!!!!!!!!!!!!!!!!!!!!!!!!!!! PLEASE!!
    [This Message was Edited on 09/18/2006]
  2. NyroFan

    NyroFan New Member

    chefpaula:

    Hang in there!
    I would give doc a call to be 'checked'.

    I also have trouble with my legs (pain, difficulty walking, etc.

    I hope you can have it taken care of.

    nyrofan
  3. janieb

    janieb New Member

    I'm also wondering if it's your meds. You need to be checked out NOW.

    Blessings,

    janieb
  4. Kayleen

    Kayleen New Member

    Mixing different meds could cause those problems. Seek help immediately. If you don't get the answers you are looking for keep searching for a doctor that will help you.
    k
  5. lenasvn

    lenasvn New Member

    Injured by Darvon?
    Public Citizen’s Health Research Group asked the FDA on February 28, 2006 to ban Darvon and Darvocet, two popular painkillers. Darvon and Darvocet have been associated with the deaths of at least 2,110 people between 1981 and 1999. Additionally, Public Citizen’s Health Research Group said several hundred more people have died accidentally after taking the drugs each year since then. Dr. Sidney Wolfe, the group’s director, said the main active ingredient in the drugs, propoxyphene, is a relatively weak painkiller and poses an unacceptable toxic risk to the millions of patients prescribed it each year. It’s been sold since 1957. The drug’s popularity has waned, but still doctors wrote 23 million prescriptions for propoxyphene-containing drugs last year. Darvocet, which combines propoxyphene with acetaminophen, is among the best known of these types of painkillers.

    An analysis of 26 studies that compared propoxyphene and acetaminophen with just acetaminophen or a dummy pill found the “narcotic combination offered little benefit over acetaminophen alone” in treating pain. “Thus, propoxyphene provides minimal if any additional analgesia to acetaminophen alone and is associated with significant adverse effects. It cannot be recommended for routine use,” Dr. Carolyn Sachs of the University of California, Los Angeles, wrote in her analysis, published in March 2005 in American Family Physician.

    Co-proxamol, Britain’s most frequently used drug, has been taken off the market due to concerns about the high risk of accidental death from slight overdose and its frequent use in suicides. Co-proxamol is prescribed to hundreds of thousands of people every year has been the subject of a staggered withdrawal because of evidence that it can cause death if patients exceed the maximum recommended dosage by as little as two tablets. As many as 400 deaths a year are linked to either accidental or intentional overdoses of co-proxamol. A recent study found that the medication, whose effects are increased by alcohol, was responsible for 18 percent of all drug-related deaths and 5 percent of all suicides. As late 1997, it was the second most prescribed drug after the antibiotic amoxycilin. It is currently marketed by several pharmaceutical companies as co-proxamol and it is also sold under the brand names Distalgesic, Cosalgesic and Dolgesic. In the United States the drug is sold under the names Darvocet and Darvon.
  6. lenasvn

    lenasvn New Member

    What are the possible side effects of propoxyphene?
    • If you experience any of the following serious side effects, stop taking propoxyphene and seek emergency medical attention:
    · an allergic reaction (difficulty breathing; closing of your throat; swelling of your lips, tongue, or face; or hives);
    · slow, weak breathing;
    · seizures;
    · cold, clammy skin;
    · unconsciousness; or
    · severe weakness or dizziness.
    • Other, less serious side effects may be more likely to occur. Continue to take propoxyphene and talk to your doctor if you experience
    · constipation;
    · dry mouth, nausea, vomiting, or decreased appetite;
    · dizziness, tiredness, or lightheadedness;
    · muscle twitches;
    · sweating;
    · itching;
    · decreased urination; or
    · decreased sex drive.
    • Propoxyphene is habit forming. Do not stop taking it suddenly.
    • Side effects other than those listed here may also occur. Talk to your doctor about any side effect that seems unusual or that is especially bothersome.
  7. CHefPaula1965

    CHefPaula1965 New Member

    I did go see my dr. yesterday and had the nerve block..
    I talked to him about my symptoms and he told me to discontinue the Darvon during the day but to keep taking it at night..
    Today my brain is working better!! Thank goodness!!!
    The short term memory problems, the dr said are related to the pain........... in fact I have had these problems for a few years.......... BUT all has gotten worse over the last 6 weeks.......... I was also on a patch for OAB... it was oxytrol... I have been on it for about 6 weeks... Dr. said to dc that and that may be a problem... have not found online any info about that..............
    The GREAT news is that after the dr took me of Tramadol thinking that is what was causing problem... nothing changed... we went back to Tramadol... which I love!!
    Thank you all so much for caring ... and for your wonderful responses!!
    Paula